Alert archive / Nevada / Winter Storm Warnings in 2009

Winter Storm Warning 4, NWS Las Vegas, NV

February 13, 2009Clark County, Lincoln County, Nye County, Nevada

NWS Las Vegas, NV issued this winter storm warning at Feb 13, 2009, 4:56 PM PST for Clark County, Lincoln County, Nye County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 13, 2009, 4:56 PM PST (00:56 UTC)
Expired
Feb 13, 2009, 8:16 PM PST
In force
3 hr
Issued by
NWS Las Vegas, NV

Counties Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 185 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KVEF 140056
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
456 PM PST FRI FEB 13 2009

NVZ018-019-140600-
/O.UPG.KVEF.WW.Y.0008.000000T0000Z-090214T0900Z/
/O.NEW.KVEF.WS.W.0004.090214T0056Z-090214T0600Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON
456 PM PST FRI FEB 13 2009

...WINTER STORM WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW FOR THE SPRING MOUNTAINS AND SHEEP
RANGE...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE
WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

ANOTHER STORM SYSTEM WILL MOVE INTO THE GREAT BASIN TONIGHT AND
THEN HEAD EAST ON SATURDAY. SNOW IS EXPECTED TO CONTINUE THIS
EVENING WITH LOCALLY HEAVY SNOW POSSIBLE...BEFORE TAPERING OFF
AFTER MIDNIGHT. UP TO 18 INCHES OF SNOW ARE EXPECTED ABOVE THE 7000
FOOT LEVEL BY THE TIME SNOW STOPS FALLING SATURDAY MORNING...WITH
BETWEEN 5 AND 10 INCHES IN THE 5000 TO 7000 FOOT ELEVATION RANGE.

WITH SUCH LOW SNOW LEVELS IN PLACE ACROSS SOUTHERN NEVADA...THERE
IS POTENTIAL FOR SEVERAL INCHES OF SNOW TO ACCUMULATE IN MOUNTAIN
SPRINGS NEVADA ALONG HIGHWAY 160 BETWEEN LAS VEGAS AND PAHRUMP.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  ONLY TRAVEL IN AN EMERGENCY
SINCE SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE
TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

$$

CAZ523-524-140400-
/O.CON.KVEF.WW.Y.0008.000000T0000Z-090214T0400Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE
456 PM PST FRI FEB 13 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 8 PM
PST THIS EVENING FOR THE NORTHERN HALF OF SAN BERNARDINO COUNTY. 

A COLD STORM SYSTEM MOVING ACROSS THE MOJAVE DESERT IS PRODUCING
SNOW AT VERY LOW ELEVATIONS IN SAN BERNARDINO COUNTY. UP TO
4 INCHES OF SNOW IS POSSIBLE AT THE HIGHER ELEVATIONS WITH UP TO
2 INCHES POSSIBLE IN THE DESERTS. PEOPLE TRAVELING ALONG
INTERSTATE 15 ARE ADVISED TO PROCEED WITH CAUTION AS ROADS WILL
BE SLIPPERY AND VISIBILITIES MAY BE REDUCED.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

NVZ015-140900-
/O.CON.KVEF.WW.Y.0008.000000T0000Z-090214T0900Z/
LINCOLN COUNTY-
INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO...
ALAMO...RACHEL
456 PM PST FRI FEB 13 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST
SATURDAY...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 1 AM
PST SATURDAY FOR LINCOLN COUNTY.

ANOTHER STORM SYSTEM WILL MOVE INTO THE GREAT BASIN TONIGHT AND
THEN HEAD EAST ON SATURDAY. SNOW IS EXPECTED TO CONTINUE THIS
EVENING WITH LOCALLY HEAVY SNOW POSSIBLE...BEFORE TAPERING OFF
AFTER MIDNIGHT. BETWEEN 3 AND 5 INCHES OF SNOW ARE EXPECTED ABOVE
THE 4500 FOOT LEVEL...WITH UP TO 8 INCHES ABOVE THE 7000 FOOT
LEVEL BY THE TIME SNOW STOPS FALLING SATURDAY MORNING.

WITH SUCH LOW SNOW LEVELS IN PLACE ACROSS SOUTHERN NEVADA...THERE
IS POTENTIAL FOR SEVERAL INCHES OF SNOW TO ACCUMULATE IN MOUNTAIN
SPRINGS NEVADA ALONG HIGHWAY 160 BETWEEN LAS VEGAS AND PAHRUMP.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

STACHELSKI
4 follow-up statements
000 
WWUS45 KVEF 140132 CCA
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
456 PM PST FRI FEB 13 2009

NVZ018-019-140600-
/O.UPG.KVEF.WW.Y.0008.000000T0000Z-090214T0900Z/
/O.NEW.KVEF.WS.W.0004.090214T0056Z-090214T0600Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON
456 PM PST FRI FEB 13 2009

...WINTER STORM WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW FOR THE SPRING MOUNTAINS AND SHEEP
RANGE...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE
WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

ANOTHER STORM SYSTEM WILL MOVE INTO THE GREAT BASIN TONIGHT AND
THEN HEAD EAST ON SATURDAY. SNOW IS EXPECTED TO CONTINUE THIS
EVENING WITH LOCALLY HEAVY SNOW POSSIBLE...BEFORE TAPERING OFF
AFTER MIDNIGHT. UP TO 18 INCHES OF SNOW ARE EXPECTED ABOVE THE 7000
FOOT LEVEL BY THE TIME SNOW STOPS FALLING SATURDAY MORNING...WITH
BETWEEN 5 AND 10 INCHES IN THE 5000 TO 7000 FOOT ELEVATION RANGE.

WITH SUCH LOW SNOW LEVELS IN PLACE ACROSS SOUTHERN NEVADA...THERE
IS POTENTIAL FOR SEVERAL INCHES OF SNOW TO ACCUMULATE IN MOUNTAIN
SPRINGS NEVADA ALONG HIGHWAY 160 BETWEEN LAS VEGAS AND PAHRUMP.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  ONLY TRAVEL IN AN EMERGENCY
SINCE SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE
TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

$$

CAZ523-524-140400-
/O.CON.KVEF.WW.Y.0008.000000T0000Z-090214T0400Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE
456 PM PST FRI FEB 13 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 8 PM
PST THIS EVENING FOR THE NORTHERN HALF OF SAN BERNARDINO COUNTY. 

A COLD STORM SYSTEM MOVING ACROSS THE MOJAVE DESERT IS PRODUCING
SNOW AT VERY LOW ELEVATIONS IN SAN BERNARDINO COUNTY. UP TO
4 INCHES OF SNOW IS POSSIBLE AT THE HIGHER ELEVATIONS WITH UP TO
2 INCHES POSSIBLE IN THE DESERTS. PEOPLE TRAVELING ALONG
INTERSTATE 15 ARE ADVISED TO PROCEED WITH CAUTION AS ROADS WILL
BE SLIPPERY AND VISIBILITIES MAY BE REDUCED.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

NVZ015-140900-
/O.CON.KVEF.WW.Y.0008.000000T0000Z-090214T0900Z/
LINCOLN COUNTY-
INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO...
ALAMO...RACHEL
456 PM PST FRI FEB 13 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST
SATURDAY...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 1 AM
PST SATURDAY FOR LINCOLN COUNTY.

ANOTHER STORM SYSTEM WILL MOVE INTO THE GREAT BASIN TONIGHT AND
THEN HEAD EAST ON SATURDAY. SNOW IS EXPECTED TO CONTINUE THIS
EVENING WITH LOCALLY HEAVY SNOW POSSIBLE...BEFORE TAPERING OFF
AFTER MIDNIGHT. BETWEEN 3 AND 5 INCHES OF SNOW ARE EXPECTED ABOVE
THE 4500 FOOT LEVEL...WITH UP TO 8 INCHES ABOVE THE 7000 FOOT
LEVEL BY THE TIME SNOW STOPS FALLING SATURDAY MORNING.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

STACHELSKI
000 
WWUS45 KVEF 140229
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
629 PM PST FRI FEB 13 2009

CAZ523-140330-
/O.CAN.KVEF.WW.Y.0008.000000T0000Z-090214T0400Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
629 PM PST FRI FEB 13 2009

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE
WINTER WEATHER ADVISORY FOR NORTHWESTERN SAN BERNARDINO COUNTY.

SNOW HAD ENDED IN NORTHWEST SAN BERNARDINO COUNTY THIS EVENING.
THUS...THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED.

$$

NVZ018-019-140600-
/O.CON.KVEF.WS.W.0004.000000T0000Z-090214T0600Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON
629 PM PST FRI FEB 13 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT FOR THE SPRING MOUNTAINS
AND SHEEP RANGE UNTIL 10 PM PST THIS EVENING.

AT 545 PM...THE MOUNT CHARLESTON FIRE STATION REPORTED 10 INCHES
OF SNOW...WITH HEAVY SNOW STILL FALLING. THE HEAVY SNOW WILL END
BY 10 PM THIS EVENING...WITH UP TO 18 INCHES OF SNOW ABOVE 7000
FEET AND 5 TO 10 INCHES BETWEEN 5000 AND 7000 FEET.

WITH SUCH LOW SNOW LEVELS IN PLACE ACROSS SOUTHERN NEVADA...THERE
IS POTENTIAL FOR SEVERAL INCHES OF SNOW TO ACCUMULATE IN MOUNTAIN
SPRINGS NEVADA ALONG HIGHWAY 160 BETWEEN LAS VEGAS AND PAHRUMP.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  ONLY TRAVEL IN AN
EMERGENCY SINCE SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT
WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

$$

CAZ524-140400-
/O.CON.KVEF.WW.Y.0008.000000T0000Z-090214T0400Z/
EASTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BAKER...MOJAVE NATIONAL PRESERVE
629 PM PST FRI FEB 13 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT FOR NORTHEAST
SAN BERNARDINO COUNTY UNTIL 8 PM PST THIS EVENING.

A COLD STORM SYSTEM MOVING ACROSS THE MOJAVE DESERT WAS PRODUCING
SNOW AT VERY LOW ELEVATIONS IN NORTHEAST SAN BERNARDINO COUNTY
THIS EVENING. UP TO 4 INCHES OF SNOW IS POSSIBLE AT THE HIGHER
ELEVATIONS...WITH UP TO 2 INCHES POSSIBLE ON THE DESERT FLOOR.
PEOPLE TRAVELING ALONG INTERSTATE 15 ARE ADVISED TO PROCEED WITH
CAUTION AS ROADS WILL BE SLIPPERY AND VISIBILITIES MAY BE REDUCED.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

NVZ015-140900-
/O.CON.KVEF.WW.Y.0008.000000T0000Z-090214T0900Z/
LINCOLN COUNTY-
INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO...
ALAMO...RACHEL
629 PM PST FRI FEB 13 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST
SATURDAY...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT FOR LINCOLN
COUNTY UNTIL 1 AM PST SATURDAY.

SNOW IS EXPECTED TO CONTINUE THIS EVENING...WITH LOCALLY HEAVY
SNOW POSSIBLE...BEFORE TAPERING OFF AFTER MIDNIGHT. 3 TO 5 INCHES
OF SNOW ARE EXPECTED ABOVE 4500 FEET...WITH UP TO 8 INCHES ABOVE
7000 FEET.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

MORGAN
000 
WWUS45 KVEF 140338
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
738 PM PST FRI FEB 13 2009

CAZ524-140445-
/O.EXP.KVEF.WW.Y.0008.000000T0000Z-090214T0400Z/
EASTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BAKER...MOJAVE NATIONAL PRESERVE
738 PM PST FRI FEB 13 2009

...WINTER WEATHER ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING...

THE WINTER WEATHER ADVISORY FOR NORTHEAST SAN BERNARDINO COUNTY WILL
EXPIRE AT 8 PM.

ALTHOUGH SCATTERED SNOW SHOWERS WILL PERSIST OVER THE MOJAVE
NATIONAL PRESERVE THROUGH 9 PM...THE THREAT FOR WIDESPREAD
ACCUMULATING SNOW HAS ENDED. THUS...THE WINTER WEATHER ADVISORY
WILL BE ALLOWED TO EXPIRE.

$$

NVZ018-019-140600-
/O.CON.KVEF.WS.W.0004.000000T0000Z-090214T0600Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON
738 PM PST FRI FEB 13 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT FOR THE
SPRING MOUNTAINS AND SHEEP RANGE UNTIL 10 PM PST THIS EVENING.

AT 715 PM...THE MOUNT CHARLESTON FIRE STATION REPORTED 13 INCHES
OF SNOW...WITH ONLY LIGHT SNOW STILL FALLING. HEAVY SNOW OVER THE
SHEEP RANGE WILL END BY 9 PM THIS EVENING...AND THE WINTER STORM
WARNING LIKELY WILL BE CANCELLED EARLY.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. ONLY TRAVEL IN AN EMERGENCY
SINCE SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE
TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

$$

NVZ015-140600-
/O.CON.KVEF.WW.Y.0008.000000T0000Z-090214T0900Z/
LINCOLN COUNTY-
INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO...
ALAMO...RACHEL
738 PM PST FRI FEB 13 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST
SATURDAY...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT FOR LINCOLN
COUNTY UNTIL 1 AM PST SATURDAY.

SNOW WILL CONTINUE OVER LINCOLN COUNTY THROUGH THIS EVENING BEFORE
TAPERING OFF AFTER MIDNIGHT. 3 TO 5 INCHES OF SNOW ARE EXPECTED
ABOVE 4500 FEET...WITH UP TO 8 INCHES ABOVE 7000 FEET.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

MORGAN
000 
WWUS45 KVEF 140416
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
816 PM PST FRI FEB 13 2009

NVZ018-019-140530-
/O.CAN.KVEF.WS.W.0004.000000T0000Z-090214T0600Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON
816 PM PST FRI FEB 13 2009

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE
WINTER STORM WARNING FOR THE SPRING MOUNTAINS AND SHEEP RANGE. 

SNOW HAD ENDED OVER THE CLARK COUNTY MOUNTAINS THIS EVENING.
THUS...THE WINTER STORM WARNING HAS BEEN CANCELLED.

$$

NVZ015-140900-
/O.CON.KVEF.WW.Y.0008.000000T0000Z-090214T0900Z/
LINCOLN COUNTY-
INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO...
ALAMO...RACHEL
816 PM PST FRI FEB 13 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST
SATURDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST
SATURDAY. 

SNOW WILL CONTINUE OVER LINCOLN COUNTY THROUGH THIS EVENING
BEFORE TAPERING OFF AFTER MIDNIGHT. 3 TO 5 INCHES OF SNOW ARE
EXPECTED ABOVE 4500 FEET...WITH UP TO 8 INCHES ABOVE 7000 FEET.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

MORGAN

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm warning went out at Feb 13, 4:25 PM PST, 31 minutes earlier.

Area forecast discussion, Feb 13, 4:25 PM PST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
425 PM PST FRI FEB 13 2009

.SYNOPSIS...A STORM SYSTEM WILL MOVE ACROSS THE GREAT BASIN TONIGHT
BRINGING ANOTHER ROUND OF PRECIPITATION AND GUSTY WINDS TO THE AREA.
THIS STORM SYSTEM WILL MOVE OFF TO THE EAST BY LATE TOMORROW MORNING
ALLOWING DRY CONDITIONS TO RETURN TO THE AREA FOR THE DURATION OF
THE WEEKEND. THE NEXT STORM SYSTEM WILL MOVE INTO CALIFORNIA AND
BRING ANOTHER ROUND OF PRECIPITATION TO THE AREA LATE SUNDAY NIGHT
THROUGH TUESDAY. A DRYING TREND IS THEN EXPECTED FOR THE LATER HALF
OF NEXT WEEK.
&&

.UPDATE...OBSERVERS IN THE BARSTOW AREA HAVE REPORTED THAT SNOW IS
BEGINNING TO STICK IN THE CITY. RADAR INDICATES THAT THE BAND OF
PRECIPITATION THAT IS ASSOCIATED WITH THESE REPORTS IS MOVING TO THE
EAST AND SHOULD BE OUT OF THE BASTOW AREA IN THE NEXT COUPLE OF
HOURS. A WINTER WEATHER ADVISORY FOR SNOW WAS ISSUED A FEW MINUTES
AGO FOR THE ENTIRE NORTHERN HALF OF SAN BERN COUNTY INCLUDING
INTERSTATE 15 TO THE CALIFORNIA/NEVADA LINE. ZONES HAVE BEEN UPDATED
AND GRIDS WILL BE OUT SHORTLY.
&&

.PREVIOUS DISCUSSION...342 PM PST...

.SHORT TERM...SYSTEM NUMBER 5 IN THE STORM PARADE HAS ALREADY BEEN
AFFECTING THE AREA WITH A VARIETY OF WEATHER. WATER VAPOR IMAGERY
SHOWS THERE ARE REALLY TWO COMPONENTS TO THIS SYSTEM...AN UPPER LOW
PRESENTLY COMING ASHORE NEAR THE OREGON/NORCAL BORDER AND A COLD
FRONT/UPPER TROUGH AXIS MOVING ACROSS CENTRAL NEVADA BACK INTO
SOCAL. WITH THE AFOREMENTIONED UPPER LOW PROGGED TO STAY WELL TO OUR
NORTH AS IT MOVES INLAND TONIGHT AND EVENTUALLY TRANSFORM INTO AN
OPEN WAVE LATER TONIGHT...MOST OF THE IMPACTS FROM THIS SYSTEM
ACROSS OUR CWFA ARE GOING TO COME FROM THE SURFACE COLD FRONT/UPPER
TROUGH AXIS SWINGING THROUGH. WINDS HAVE PICKED UP IN AHEAD OF THE
TROUGH AXIS...WITH WINDS IN AREAS THAT LIKE TO BLOW WELL FROM THE
SOUTH SEEING GUSTS AS HIGH AS 40 MPH THIS AFTERNOON. HOWEVER...DUE
TO THE SHORT DURATION AND LOCALIZED NATURE OF THESE GUSTS HAVE BEEN
HANDLING THEM WITH NOWCASTS. AS FOR PRECIPITATION...THE MAIN FRONT
HAS ALREADY CLEARED THE SOUTHERN SIERRA AND PRECIP THERE THIS
EVENING WILL BE FROM ANY INSTABILITY LEFT BEHIND THE FRONT...THUS
LOWERED POPS HERE SOME FOR TONIGHT. ELSEWHERE THE FRONT/TROUGH AXIS
WILL BRING A QUICK ROUND OF PRECIPITATION...MAINLY TO THE HIGHER
ELEVATIONS. WHILE SNOW LEVELS ARE GOING TO BE AROUND 3500-4000 FEET
GENERALLY...EVAPORATIVE COOLING DUE TO THE DRY LOW LEVELS WILL ALLOW
SNOW LEVELS TO LOCALLY LOWER IN HEAVIER CONVECTIVE ACTIVITY. THIS
HAS BEEN THE CASE THIS AFTERNOON ACROSS THE ANTELOPE VALLEY OF
CALIFORNIA AS SNOW AND A SNOW/RAIN MIX HAS BEEN REPORTED AT EDWARDS
AFB...MOJAVE...PALMDALE AND LANCASTER AS WELL AS SOME SLEET/GRAUPEL
NEAR BARSTOW. THE HEAVIEST SHOWERS HAVE ALSO PRODUCED SOME LIGHT
ACCUMULATIONS OF SNOW MAINLY ON UNPAVED SURFACES IN THESE AREAS AND
THUS THIS IS NOT OUT OF THE QUESTION AS THE TAIL END OF THIS
FRONT/TROUGH AXIS HEADS EAST THIS EVENING. BEHIND THE FRONT ENOUGH
INSTABILITY EXISTS TONIGHT ACROSS SOUTHERN NEVADA THAT AN ISOLATED
THUNDERSTORM OR TWO MAY DEVELOP. WINTER WEATHER ADVISORIES CURRENTLY
OUT LOOK GOOD. WE MAY LIKELY SEE SNOW ACCUMULATE AS LOW AS 3500 FEET
LATER TONIGHT IN PLACES LIKE BEATTY AND MERCURY...BUT AMOUNTS ARE
EXPECTED TO BE BELOW ADVISORY LEVELS AND HENCE WILL RE-ISSUE THE HWO
TO ADDRESS THIS CONCERN SINCE THESE ARE PLACES THAT DO NOT SEE SNOW
THAT OFTEN.

THIS SYSTEM WILL HEAD EAST TOMORROW AND A SHORTWAVE RIDGE IS PROGGED
TO BUILD IN FOR THE WEEKEND ALLOWING FOR A DRYING TREND. AHEAD OF
THIS RIDGE...MODELS SHOW WE COULD SEE A PERIOD OF LOCALLY WINDY
CONDITIONS ALONG THE SIERRA CREST IN THE MID-LATE MORNING HOURS
SATURDAY. GUSTS AROUND 50 MPH ARE POSSIBLE HERE THEN. OTHERWISE
EXPECT A WARMING TREND BY SUNDAY AS A SOUTHWEST FLOW TAKES HOLD
AHEAD OF THE NEXT SYSTEM WHICH IS MOVING IN MUCH SLOWER AND IS NOT
EXPECTED TO DO MUCH AT BEST UNTIL LATE SUNDAY NIGHT ACROSS INTERIOR
CALIFORNIA.

.LONG TERM...LITTLE CHANGE IN THINKING ABOUT THE MONDAY STORM SYSTEM
OTHER THAN THE 12Z ECMWF HAS SLOWED TIMING A LITTLE BIT MORE WITH
THE BEST CHANCE OF PRECIPITATION MONDAY AFTERNOON AND OVERNIGHT.
LIQUID PRECIP AMOUNTS...WITH THE EXCEPTION OF THE SIERRA...RANGE
GENERALLY FROM .25 TO .50 INCHES TOTAL MONDAY THROUGH TUESDAY
MORNING BUT THERE WILL LIKELY BE SOME LOCALIZED AREAS THAT MEASURE
LESS THAN OR MORE THAN THAT. THE SIERRA COULD SEE AN INCH TO AN INCH
AND A QUARTER LIQUID WHICH WOULD TRANSLATE INTO A FOOT OR SO OF SNOW
FOR THE 24 HR PERIOD ENDING 12Z TUESDAY. SPRING MOUNTAIN TOTALS ATTM
LOOK TO BE BETWEEN 4 AND 8 INCHES. SNOW LEVELS ARE FORECAST AROUND
4000 FEET IN THE SIERRA FOR THE DURATION OF THE STORM WHILE THEY
START OUT AROUND 5500 FEET IN THE SPRINGS MONDAY LOWERING TO 4000
FEET MONDAY NIGHT. THE SYSTEM WEAKENS AND OPENS UP AS IT MOVES
INLAND MONDAY NIGHT INTO TUESDAY. WEAK PERTURBATIONS EMBEDDED IN THE
WESTERLY FLOW SHOULD PROVIDE ENOUGH DYNAMIC SUPPORT ON TUESDAY FOR
LIGHT SHOWER ACTIVITY MAINLY OVER THE MOUNTAINS WITH GENERALLY ONLY
LIGHT PRECIP AMOUNTS. JUST LIKE 24HRS AGO...THE 12Z GFS HAS TRENDED
TOWARDS THE CONSISTENT ECMWF WITH RIDGING OVER THE AREA WEDNESDAY
THROUGH FRIDAY. THIS WOULD BRING DRY CONDITIONS AND WARMER
TEMPERATURES TO THE REGION.

.AVIATION...FOR MCCARRAN...LOW LEVEL CLOUDS WILL CONTINUE TO
INCREASE WITH CIGS INITIALLY FROM 6-8KFT LOWERING TO 4-5KFT THIS
EVENING. BEST CHANCE FOR RAIN IS STILL BETWEEN 00Z AND 06Z. CIGS OF
3KFT ARE POSSIBLE IN AREAS WHERE RAIN DEVELOPS. WINDS REMAIN CALM AT
THE MOMENT BUT GUSTY SOUTHWEST WINDS ARE STILL EXPECTED TO BEGIN
BETWEEN 23Z AND 00Z. WIND SPEEDS ARE GENERALLY EXPECTED TO BE
BETWEEN 12 AND 18KTS WITH GUSTS UP TO 25KTS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A STORM WILL MOVE ACROSS THE AREA TONIGHT WITH CIGS
GENERALLY BETWEEN 4 AND 6KFT. RAIN AND SNOW CHANCES WILL INCREASE
FROM WEST TO EAST AS A MOISTURE PLUME CROSSES THE REGION. SOUTH TO
SOUTHWEST WINDS GENERALLY 10-20KTS WITH GUSTS TO AROUND 30KTS
EXPECTED TO CONTINUE INTO THE EVENING.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WINTER WEATHER ADVISORY UNTIL 1 AM PST SATURDAY FOR NVZ015-018-
     019.
AZ...NONE.
CA...WINTER WEATHER ADVISORY UNTIL 8 PM PST THIS EVENING FOR
     CAZ523-524.
&&

SHORT RANGE...STACHELSKI
LONG RANGE/AVIATION...SALMEN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Feb 13, 4:09 PM PST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
409 PM PST FRI FEB 13 2009

AZZ001>003-036-CAZ519>527-NVZ014>022-141515-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
409 PM PST FRI FEB 13 2009 /509 PM MST FRI FEB 13 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL MOVE ACROSS SOUTHERN NEVADA...INTERIOR SOUTHEAST
CALIFORNIA AND NORTHWEST ARIZONA TONIGHT BRINGING ANOTHER ROUND OF
PRECIPITATION AND LOCALLY GUSTY WINDS TO THE AREA FOR GENERALLY A
3 TO 6 HOUR WINDOW.

IN LINCOLN COUNTY AS WELL AS IN THE MOUNTAINS OF CLARK COUNTY SNOW
IS EXPECTED TO ACCUMULATE AND REACH ADVISORY LEVELS. SNOW MAY BE
HEAVY AT TIMES AND REDUCE VISIBILITY TO LESS THAN 500 FEET.

WITH SUCH A COLD AIR MASS IN PLACE...SNOW LEVELS ARE GENERALLY
EXPECTED TO RANGE BETWEEN 2500 AND 3500 FEET TONIGHT. ALTHOUGH
PRECIPITATION AMOUNTS AT THESE LOWER ELEVATIONS WILL NOT BE
MUCH...ACCUMULATIONS OF SNOW UP TO 4 INCHES ARE POSSIBLE IN PLACES
LIKE MOUNTAIN PASS CALIFORNIA ALONG INTERSTATE 15 WITH AS MUCH AS
2 INCHES OF SNOW POSSIBLE IN THE VALLEYS OF SOUTHERN NYE COUNTY
AND THE DESERT FLOORS OF SAN BERNARDINO COUNTY.

WHILE THESE SNOW LEVELS ARE WHAT IS GENERALLY EXPECTED...ANY
HEAVIER SHOWER ACTIVITY...EVEN WHERE PRECIPITATION INITIALLY FALLS
AS JUST RAIN...MAY RESULT IN SNOW LEVELS LOCALLY LOWERING. THUS
PRECIPITATION MAY MIX WITH OR CHANGE TO ALL SNOW AT ELEVATIONS
BELOW 2500 FEET. IF ANY SNOW ACCUMULATES IT SHOULD BE LIGHT AND
MAINLY ON UNPAVED SURFACES.

THIS STORM WILL MOVE EAST OF THE AREA ON SATURDAY MORNING ALLOWING
DRIER WEATHER TO RETURN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LINGERING SNOW SHOWERS ARE EXPECTED EARLY SATURDAY BEFORE DRYING
TAKES PLACES IN THE AFTERNOON AND CONTINUES INTO SUNDAY. HOWEVER
ANOTHER STORM IS EXPECTED TO FORM OFF THE WEST COAST LATE SUNDAY
AND IMPACT THE AREA STARTING LATE SUNDAY NIGHT INTO TUESDAY.
LOCALLY HEAVY SNOW AMOUNTS MAY ONCE AGAIN BE SEEN OVER THE HIGHER
ELEVATIONS AS THIS SYSTEM CROSSES THE AREA. DRYING WILL THEN TAKE
PLACE WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

STACHELSKI

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 3:52 PM PSTWinter Storm WatchVEFClark, Esmeralda, Lincoln, Nye35 hr

Nearby

Winter Storm Warnings in Nevada, 2009Every winter storm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.